Alert archive / Ohio / Tornado Warnings in 2019
Tornado Warning 8, NWS Charleston, WV
NWS Charleston, WV issued this tornado warning at May 28, 2019, 12:24 AM EDT for Morgan County, Perry County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2019, 12:24 AM EDT (04:24 UTC)
- Expired
- May 28, 2019, 1:15 AM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Morgan County, OH, Perry County, OH
The radar
The Cincinnati radar (KILN), 144 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 12:08 AM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.9
The text
As transmitted.
965
WFUS51 KRLX 280424
TORRLX
OHC115-127-280515-
/O.NEW.KRLX.TO.W.0008.190528T0424Z-190528T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
1224 AM EDT Tue May 28 2019
The National Weather Service in Charleston West Virginia has issued a
* Tornado Warning for...
Perry County in southeastern Ohio...
Northwestern Morgan County in southeastern Ohio...
* Until 115 AM EDT.
* At 1222 AM EDT, a severe thunderstorm capable of producing a
tornado was located near Bremen, or 7 miles west of Somerset,
moving east at 40 mph. Spotters have observed rotation with this
storm.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Somerset around 1235 AM EDT.
New Lexington and Perry State Forest around 1240 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Crooksville and Junction City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3991 8217 3982 8217 3982 8208 3977 8208
3976 8196 3966 8193 3963 8238 3974 8236
3974 8241 3983 8240 3984 8247 3991 8222
TIME...MOT...LOC 0422Z 260DEG 33KT 3977 8243
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
262 follow-up statements
834
WWUS51 KRLX 280450
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
1250 AM EDT Tue May 28 2019
OHC115-127-280515-
/O.CON.KRLX.TO.W.0008.000000T0000Z-190528T0515Z/
Perry OH-Morgan OH-
1250 AM EDT Tue May 28 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR
NORTHEASTERN PERRY AND NORTHWESTERN MORGAN COUNTIES...
At 1249 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Perry State Forest, moving east at 40 mph. Spotters
have observed rotation with this storm.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Perry and northwestern Morgan Counties, including the
following locations... Crooksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3982 8217 3982 8208 3977 8208 3976 8196
3966 8193 3964 8225 3981 8230 3984 8223
3986 8217
TIME...MOT...LOC 0449Z 260DEG 33KT 3981 8211
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
26713
WWUS51 KRLX 280507
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
107 AM EDT Tue May 28 2019
OHC115-127-280517-
/O.EXP.KRLX.TO.W.0008.000000T0000Z-190528T0515Z/
Perry OH-Morgan OH-
107 AM EDT Tue May 28 2019
...THE TORNADO WARNING FOR NORTHEASTERN PERRY AND NORTHWESTERN MORGAN
COUNTIES WILL EXPIRE AT 115 AM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 400 AM EDT for southeastern
Ohio.
LAT...LON 3982 8217 3982 8208 3977 8208 3976 8196
3966 8193 3964 8225 3981 8230 3984 8223
3986 8217
TIME...MOT...LOC 0507Z 260DEG 33KT 3984 8192
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at May 28, 12:12 AM EDT, 12 minutes earlier.
Area forecast discussion, May 28, 12:12 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1212 AM EDT Tue May 28 2019 .SYNOPSIS... Weather disturbance brings storms across the north tonight. Hot for midweek. Next cold front late week. && .NEAR TERM /THROUGH TODAY/... As of 930 PM Monday... Raised pops across parts of southeast Ohio this evening, particularly Perry, Morgan and Athens counties based on current radar trends, and path estimates of convection hitting northern most Ohio counties in the next few hours...after midnight. Damaging winds are possible tonight across these areas. SPC has added parts of southeast Ohio zones to a slight risk for tonight. As of 615 PM Monday... Current forecast is on track and no updates necessary at this moment. Boundary is starting to move north through the area, but at this time, convection has been largely confined across western Ohio. Will maintain the slight chance pops. Still looking at a complex developing and moving across Ohio generally after midnight as shortwave energy moves across the Great Lakes, with strong damaging winds possible as strong 50-60 kt llj forms across the area. Best chances still look to lie along and north of I-70, sparing much of the CWA, but will monitor. As of 153 PM Monday... Best moisture depth as of early afternoon is located across the southern and western CWA, behind a quasi-hard-to-delineate warm front. Isolated showers and thunderstorms may occur through early evening across the aforementioned area as a weak mid level disturbance advects east, but most areas should remain dry. Overnight, the warm front should shift northeast across the area. At the same time, a rather potent H5 vort max is prog to advect SE with a cluster of convection/MCS moving ESE across N IN and N OH. How far south and east this convection makes it is a little uncertain, but the northern fringe of the CWA may be impacted overnight. As such, I have a gradient of chance POPs across the north to nil POPs farther south. An isolated strong wind gust may occur with the convection tonight, but an overall weakening trend should limit the better strong storm potential. Aforementioned vort max will exit the region around sunrise Tuesday with a period of DNVA and associated subsidence resulting in clearing skies. With rising heights and strengthening low level WAA, afternoon highs should be much warmer than today's values. Have gone a little on the lower side of guidance for max temps Tuesday, given the higher soil moisture across the region. Regardless, it will still feel hot and humid Tuesday afternoon. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... As of 225 PM Monday... Lingering evening convection across northern parts of the CWA Tuesday evening will shift north overnight as the baroclinic zone retreats. A mid level wave passes just to the north on Wednesday, but close enough for mainly scattered afternoon convection. This scenario repeats itself Thursday but with a stronger system and frontal passage, as the upper trof lifts into the Northeast. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 253 PM Monday... The trof over the Northeast will linger through the weekend, with a general northwest flow regime across the area. This will make the region susceptible to disturbances traversing the back side of the trof with once such system slated for late Sunday. Otherwise, a somewhat cooler airmass can be expected, though likely slightly above normal. && .AVIATION /04Z TUESDAY THROUGH SATURDAY/... As of 720 PM Monday... A thunderstorm complex is expected to form and trek across parts of southeast Ohio and north central WV generally after 04Z. Although most TAF sites should remain dry, due to uncertainty, thunderstorms cannot be completely ruled out between 04-12Z at sites KPKB, KCKB or KEKN. Expect brief IFR conditions in any storms, along with strong damaging wind gusts. All other TAF sites projected to remain VFR with generally light surface winds for the night. After 15Z, winds will become gusty from a mainly westerly to west-southwesterly direction, with sustained winds in the teens and gusts in the lower to mid 20 kts, generally becoming light after 23Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE: Medium at KPKB, KCKB and KEKN. High elsewhere. ALTERNATE SCENARIOS: Still uncertainty in exact path of forecast convective complex overnight. Convection may have a greater impact on KPKB/KCKB/KEKN than currently forecast, and TS may eventually need to be included in TAFs. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 05/28/19 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H M M M M M M M H H H H PKB CONSISTENCY H H H H H M H H H H H H CKB CONSISTENCY H H H H H H M H H H H H AFTER 06Z WEDNESDAY... Brief IFR possible in thunderstorms Thursday/Thursday night. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RH/30 NEAR TERM...RH/SL SHORT TERM...30 LONG TERM...30 AVIATION...SL
Hazardous weather outlook, May 28, 12:09 AM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1209 AM EDT Tue May 28 2019 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-018-020- 024>034-039-040-515>526-290415- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Gallia-Lawrence OH- Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam- Kanawha-Roane-Calhoun-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 1209 AM EDT Tue May 28 2019 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-084-085-WVZ009>011-017-019-290415- Perry-Morgan-Athens-Washington-Vinton-Meigs-Wood-Pleasants-Tyler- Wirt-Ritchie- 1209 AM EDT Tue May 28 2019 ...TORNADO WATCH 269 IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for portions of southeast Ohio and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:11 AM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 49 min |
| May 28, 1:14 AM EDT | Flash Flood Warning | RLX | Morgan, Perry | 3 hr |
| May 28, 1:42 AM EDT | Tornado Warning | RLX | Athens, Meigs, Vinton | 48 min |
| May 28, 1:45 AM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry, Washington | 45 min |
| May 28, 2:02 AM EDT | Tornado Warning | RLX | Athens, Jackson, Meigs, Vinton | 43 min |
| May 28, 2:58 AM EDT | Special Weather Statement | RLX | Athens | 47 min |
Nearby
Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.